Alert archive / Texas / River Flood Warnings in 2014
River Flood Warning 2, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this river flood warning at May 13, 2014, 9:40 PM CDT for Trinity County, Walker County, Texas. It took effect at May 15, 2014, 1:00 PM CDT. It was in force for 60 hr.
The area
The outline as issued.
The facts
- Issued
- May 13, 2014, 9:40 PM CDT (02:40 UTC)
- In effect from
- May 15, 2014, 1:00 PM CDT
- Expired
- May 18, 2014, 1:00 AM CDT
- In force
- 60 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Trinity County, TX, Walker County, TX
The radar
The Houston radar (KHGX), 164 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Trinity River at Riverside (RVRT2).
- Action stage
- 132 ft
- Minor stage
- 133.5 ft
- Moderate stage
- 136 ft
- Major stage
- 140 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08066000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
542 WGUS44 KHGX 140240 FLWHGX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX 940 PM CDT TUE MAY 13 2014 ...THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS... TRINITY RIVER NEAR RIVERSIDE AFFECTING TRINITY AND WALKER COUNTIES TRINITY RIVER NEAR MOSS BLUFF AFFECTING CHAMBERS AND LIBERTY COUNTIES FOR TRINITY RIVER AT RIVERSIDE AND MOSS BLUFF, MINOR FLOODING IS FORECASTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PERSONS WITH INTERESTS ALONG THESE STREAMS SHOULD KEEP ALERT TO RISING WATER AND TAKE ALL PRECAUTIONS TO PROTECT THEIR PROPERTY. DO NOT DRIVE OR WALK INTO FLOODED AREAS THE DEPTH AND WATER VELOCITY COULD BE TOO GREAT FOR YOU TO CROSS SAFELY. MOTORISTS SHOULD AVOID ANY WATER COVERED ROADS AND FIND AN ALTERNATE ROUTE. LIVESTOCK AND EQUIPMENT SHOULD BE REMOVED FROM THE FLOOD PLAIN IMMEDIATELY. STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER UPDATES. && TXC455-471-141440- /O.NEW.KHGX.FL.W.0002.140515T1800Z-140518T0600Z/ /RVRT2.1.ER.140515T1800Z.140516T0600Z.140517T1800Z.NO/ 940 PM CDT TUE MAY 13 2014 THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A * FLOOD WARNING FOR THE TRINITY RIVER NEAR RIVERSIDE. * FROM THURSDAY AFTERNOON TO LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 0918 PM TUESDAY THE STAGE WAS 133.0 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 134.0 FEET. * FORECAST...RISE TO 134 FEET BY EARLY THURSDAY AFTERNOON AND CONTINUE TO RISE TO NEAR 134.2 FEET BY EARLY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY NIGHT. * AT 134.0 FEET...MINOR LOWLAND FLOODING BEGINS WITH THE BOAT RAMP IN THE DEEP RIVER PLANTATION SUBDIVISION IN WALKER COUNTY INUNDATED. BACKWATER FLOODING UP THOMAS LAKE IN WALKER COUNTY FLOODS THE BOAT RAMP IN THE GREENRICH SHORES SUNDIVISION IN WALKER COUNTY. && LAT...LON 3109 9571 3092 9534 3081 9534 3091 9567 3109 9567 $$ TXC071-291-141440- /O.NEW.KHGX.FL.W.0003.140514T0240Z-000000T0000Z/ /MBFT2.3.ER.140513T2030Z.140513T2031Z.000000T0000Z.UU/ 940 PM CDT TUE MAY 13 2014 THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A * FLOOD WARNING FOR THE TRINITY RIVER NEAR MOSS BLUFF. * FROM THURSDAY AFTERNOON TO LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 0830 PM TUESDAY THE STAGE WAS 4.7 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.2 FEET. * FORECAST...WILL BEGIN TO RISE THURSDAY. LEVELS EXPECTED TO REACH 12 FEET BY FRIDAY AFTERNOON AND CONTINUE TO RISE TO NEAR 13.0 FEET BY SATURDAY EVENING. && LAT...LON 2996 9470 2979 9466 2979 9479 2996 9487 $$
3 follow-up statements
088
WGUS84 KHGX 141511
FLSHGX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX
1011 AM CDT WED MAY 14 2014
A RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE TRINITY RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PERSONS ARE URGED TO STAY AWAY FROM THE RIVER UNTIL WATER LEVELS RECEDE.
MOTORISTS SHOULD AVOID ANY WATER COVERED ROADS AND FIND AN ALTERNATE ROUTE.
LIVESTOCK AND EQUIPMENT SHOULD REMAIN OUT OF THE FLOOD PLAIN FOR THE NEXT FEW
DAYS.
STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER UPDATES.
&&
TXC455-471-151511-
/O.EXT.KHGX.FL.W.0002.140516T0000Z-140517T1200Z/
/RVRT2.1.ER.140516T0000Z.140516T0000Z.140517T0000Z.NO/
1011 AM CDT WED MAY 14 2014
THE FLOOD WARNING CONTINUES FOR
THE TRINITY RIVER NEAR RIVERSIDE
* FROM THURSDAY EVENING TO SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 10 AM WEDNESDAY THE STAGE WAS 132.9 FEET
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 134.0 FEET
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE THURSDAY EVENING.
* AT 134.0 FEET...MINOR LOWLAND FLOODING BEGINS WITH THE BOAT RAMP IN THE DEEP
RIVER PLANTATION SUBDIVISION IN WALKER COUNTY INUNDATED. BACKWATER FLOODING UP
THOMAS LAKE IN WALKER COUNTY FLOODS THE BOAT RAMP IN THE GREENRICH SHORES
SUNDIVISION IN WALKER COUNTY.
&&
LAT...LON 3109 9571 3092 9534 3081 9534 3091 9567 3109 9567
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME THU FRI SAT SUN
TRINITY RIVER
RIVERSIDE 134 132.9 WED 10 AM 133.6 134.0 133.9 133.7
$$
TXC071-291-151511-
/O.CON.KHGX.FL.W.0003.000000T0000Z-000000T0000Z/
/MBFT2.3.ER.140513T2030Z.140513T2031Z.000000T0000Z.UU/
1011 AM CDT WED MAY 14 2014
THE FLOOD WARNING CONTINUES FOR
THE TRINITY RIVER NEAR MOSS BLUFF
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 9 AM WEDNESDAY THE STAGE WAS 4.6 FEET
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.2 FEET
* FORECAST...THE RIVER IS EXPECTED TO RISE OUT OF BANKS THURSDAY NIGHT AND ABOVE
FLOOD STAGE BY FRIDAY AFTERNOON WITH A CONTINUED RISE TO NEAR 14.5 FEET THIS
WEEKEND
&&
LAT...LON 2996 9470 2979 9466 2979 9479 2996 9487
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME THU FRI SAT SUN
TRINITY RIVER
MOSS BLUFF 12 4.6 WED 09 AM 6.2 11.0 13.4 14.2
$$492
WGUS84 KHGX 150303
FLSHGX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX
1003 PM CDT WED MAY 14 2014
A RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE TRINITY RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PERSONS ARE URGED TO STAY AWAY FROM THE RIVER UNTIL WATER LEVELS RECEDE.
MOTORISTS SHOULD AVOID ANY WATER COVERED ROADS AND FIND AN ALTERNATE ROUTE.
LIVESTOCK AND EQUIPMENT SHOULD REMAIN OUT OF THE FLOOD PLAIN FOR THE NEXT FEW
DAYS.
STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER UPDATES.
&&
TXC455-471-160303-
/O.EXT.KHGX.FL.W.0002.140516T1800Z-140518T1200Z/
/RVRT2.1.ER.140516T1800Z.140517T0000Z.140518T0000Z.NO/
1003 PM CDT WED MAY 14 2014
...FLOOD WARNING CONTINUES FOR
THE TRINITY RIVER NEAR RIVERSIDE
* FROM FRIDAY AFTERNOON TO SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 0946 PM WEDNESDAY THE STAGE WAS 132.6 FEET
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 134.0 FEET
* FORECAST...RISE TO NEAR 134.1 FEET BY FRIDAY AFTERNOON. THE RIVER WILL FALL BELOW
FLOOD STAGE BY SATURDAY EVENING.
* AT 134.0 FEET...MINOR LOWLAND FLOODING BEGINS WITH THE BOAT RAMP IN THE DEEP
RIVER PLANTATION SUBDIVISION IN WALKER COUNTY INUNDATED. BACKWATER FLOODING UP
THOMAS LAKE IN WALKER COUNTY FLOODS THE BOAT RAMP IN THE GREENRICH SHORES
SUNDIVISION IN WALKER COUNTY.
&&
LAT...LON 3109 9571 3092 9534 3081 9534 3091 9567 3109 9567
&&
FLOOD OBSERVED FORECAST 6 PM
LOCATION STAGE STAGE DAY TIME THU FRI SAT SUN
TRINITY RIVER
RIVERSIDE 134 132.6 WED 10 PM 133.2 134.1 134.0 133.5
$$
TXC071-291-160303-
/O.CON.KHGX.FL.W.0003.000000T0000Z-000000T0000Z/
/MBFT2.3.ER.140513T2030Z.140513T2031Z.000000T0000Z.UU/
1003 PM CDT WED MAY 14 2014
THE FLOOD WARNING CONTINUES FOR THE TRINITY RIVER NEAR MOSS BLUFF
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 0930 PM WEDNESDAY THE STAGE WAS 7.9 FEET
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.2 FEET
* FORECAST...RISE TO NEAR 14.2 FEET BY EARLY SUNDAY AFTERNOON. ADDITIONAL RISES ARE
POSSIBLE THEREAFTER.
&&
LAT...LON 2996 9470 2979 9466 2979 9479 2996 9487
&&
FLOOD OBSERVED FORECAST 6 PM
LOCATION STAGE STAGE DAY TIME THU FRI SAT SUN
TRINITY RIVER
MOSS BLUFF 12 7.9 WED 09 PM 11.8 13.3 14.0 14.2
$$895
WGUS84 KHGX 151322
FLSHGX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX
822 AM CDT THU MAY 15 2014
A RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE TRINITY RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PERSONS ARE URGED TO STAY AWAY FROM THE RIVER UNTIL WATER LEVELS RECEDE.
MOTORISTS SHOULD AVOID ANY WATER COVERED ROADS AND FIND AN ALTERNATE ROUTE.
LIVESTOCK AND EQUIPMENT SHOULD REMAIN OUT OF THE FLOOD PLAIN FOR THE NEXT FEW
DAYS.
STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER UPDATES.
&&
TXC455-471-151352-
/O.CAN.KHGX.FL.W.0002.000000T0000Z-140518T1200Z/
/RVRT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
822 AM CDT THU MAY 15 2014
THE FLOOD WARNING IS CANCELLED FOR
THE TRINITY RIVER NEAR RIVERSIDE
* AT 8 AM THURSDAY THE STAGE WAS 132.7 FEET
* FLOOD STAGE IS 134.0 FEET
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AND IS EXPECTED TO HOLD 132 TO
133 FEET FOR THE NEXT SEVERAL DAYS.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME FRI SAT SUN MON
TRINITY RIVER
RIVERSIDE 134 132.7 THU 8 AM 133.2 132.9 132.5 132.2
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at May 13, 9:31 PM CDT, 9 minutes earlier.
Area forecast discussion, May 13, 9:31 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
931 PM CDT TUE MAY 13 2014
.DISCUSSION...
AREA OF SHRA & ISO TSRA ASSOCIATED W/ UPPER TROF WILL BE PUSHING
THRU OVERNIGHT. PRECIP IS A BIT FURTHER SOUTH THAN EARLIER
GUIDANCE SUGGESTED IT WOULD BE SO EXPANDED HIGHER POPS CLOSER TO
THE COAST. HRRR SEEMS TO HAVE A DECENT HANDLE ON THINGS ATTM AND
GEARED SHORT TERM FCST TOWARD ITS SOLN. NOT EXPECTING THE
MAGNITUDE OF ACCUMULATIONS WE SAW LAST NIGHT...BUT ANY ADDITIONAL
RAIN REMAINS WELCOME FOR MOST PARTS. TEMPS LOOK GOOD SO NO UPDATES
THERE. DID MOVE UP BEGIN TIME FOR THE SMALL CRAFT ADVY AS WINDS
ARE PICKING UP AND ARE NEAR OR ABOVE CRITERIA FOR MOST WATERS. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 55 70 48 77 53 / 70 20 10 0 0
HOUSTON (IAH) 59 70 50 79 55 / 70 20 10 0 0
GALVESTON (GLS) 63 72 57 76 64 / 60 30 10 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 4 PM CDT WEDNESDAY FOR THE FOLLOWING
ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS FROM FREEPORT
TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH
ISLAND TO FREEPORT OUT 20 NM.
&&Hazardous weather outlook, May 13, 3:52 PM CDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 352 PM CDT TUE MAY 13 2014 TXZ163-164-176>179-195>200-210>214-226-227-235>238-142100- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 352 PM CDT TUE MAY 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN APPROACHING UPPER LEVEL DISTURBANCE WILL BRING SHOWERS AND THUNDERSTORMS TO SOUTHEAST TEXAS LATE THIS EVENING INTO WEDNESDAY MORNING. ADDITIONAL RAINFALL ACCUMULATIONS OF AROUND 1/4 INCH OR LESS ARE EXPECTED...WITH SOME ISOLATED TOTALS AROUND 1/2 INCH POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 9:35 PM CDT | Small Craft Advisory | HGX | 30 hr | |
| May 13, 9:40 PM CDT | River Flood Warning | HGX | Chambers, Liberty | 5 days |
Nearby
River Flood Warnings in Texas, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.